PMID: 109262Apr 1, 1977

Causes and risks in a interruption of systemic immunosuppressive therapy following kidney transplantation

Chirurgisches Forum für experimentelle und klinische Forschung
E WagnerR Pichlmayr

Abstract

The immunosuppressive therapy of 22 transplant recipients was temporarily suspended 25 times resulting in rejection reactions in 7 cases with the eventual loss of five transplants. One patient succumbed to fungal infection following the loss of kidney function. No connection between the risk of rejection and the previous number of rejection treatments or the histocompatibility could be established. Acute rejection reactions mostly occurred immediately after the interruption of therapy. There was no increased risk associated with a longer break in treatment. Interruption of therapy during the first period of immunosuppressive treatment, that is approximately 3 months after transplantation, was associated with the lowest risk of rejection. As a result of our experience in 25 cases it appears that the temporary suspension of immunosuppressive therapy is associated with little risk and avoids a drug intoxication as well as reduces the mortality due to infection.

Related Concepts

Azathioprine Sulfate
Graft Rejection
Histocompatibility
Immunosuppressive Agents
Communicable Diseases
Rectodelt
Transplantation, Homologous
Kidney Transplantation
Infectious Disease Prevention/Control

Related Feeds

Allogenic & Autologous Therapies

Allogenic therapies are generated in large batches from unrelated donor tissues such as bone marrow. In contrast, autologous therapies are manufactures as a single lot from the patient being treated. Here is the latest research on allogenic and autologous therapies.

Related Papers

The American Journal of Gastroenterology
R IndudharaR V Yadav
American Journal of Transplantation : Official Journal of the American Society of Transplantation and the American Society of Transplant Surgeons
S AgarwalL J Gottlieb
© 2021 Meta ULC. All rights reserved